Alert archive / Arkansas / Special Weather Statements in 2019

Special Weather Statement, NWS Tulsa, OK

August 9, 2019Crawford County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 9, 2019, 3:49 AM CDT for Crawford County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2019, 3:49 AM CDT (08:49 UTC)
Expired
Aug 9, 2019, 4:30 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS84 KTSA 090849
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT Fri Aug 9 2019
 
ARZ019-020-029-090930-
Sebastian AR-Franklin AR-Crawford AR-
349 AM CDT Fri Aug 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 430 AM CDT...

At 348 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Alma to 4 miles north of Branch.
Movement was south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with 
these storms.

Locations in or near the path include...
Van Buren...                      Ozark...
Charleston...                     Alma...
Lavaca...                         Mulberry...
Dyer...                           Altus...
Branch...                         Denning...
Rudy...                           Wiederkehr Village...
Kibler...                         Concord...
Caulksville...                    Shibley...
Vesta...                          Cecil...
Ursula...                         Etna...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 7 and 28.
 Interstate 540 near mile marker 2.
 Interstate 49 between mile markers 22 and 29.

LAT...LON 3538 9371 3537 9375 3542 9381 3531 9381
      3532 9392 3523 9392 3523 9394 3537 9432
      3565 9432 3545 9371
TIME...MOT...LOC 0848Z 344DEG 12KT 3550 9425 3537 9393 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:18 AM CDT, 31 minutes earlier.

Area forecast discussion, Aug 9, 3:18 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 AM CDT Fri Aug 9 2019

.DISCUSSION...
Bands of elevated showers/thunderstorms will likely continue
to increase in coverage this morning across portions of
northeastern Oklahoma and northwest Arkansas in convergent
zone of low level jet. Very heavy rainfall will be likely in
the stronger storms with PWAT in excess of 2 inches. The
flash flood watch will be expanded to include a few more
counties to the south and to include west-central Arkansas where
training storms have developed. South of the main precipitation,
across far southeast Oklahoma, heat indices will likely climb into
the 105 to 109 degree range this afternoon and will therefore go
ahead and issue a heat advisory for aforementioned area.

Still the potential for scattered thunderstorms to redevelop
tonight across portions of northeast Oklahoma/northwest Arkansas
on periphery of upper ridge but overall precipitation coverage is
expected to be less compared to this morning.

Upper high will begin to build into the region from the south
Saturday through Monday with very hot/humid conditions expected.
A heat advisory will likely be required each day across a large
portion of the area as heat indices approach or exceed 110
degrees in some locations.

Upper ridge will shift south again by Tuesday with a weak frontal
boundary sagging into the area as upper wave moves into the upper
mid west. This should knock temperatures back to near or slightly
below normal for the Tuesday/Wednesday time frame with
precipitation chances returning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  75  96  77 /  70  40  30  10
FSM   90  76  96  77 /  70  40  30  10
MLC   92  77  97  78 /  40  20  20  10
BVO   86  73  93  74 /  60  40  30  10
FYV   85  72  90  74 /  70  50  40  10
BYV   87  72  91  74 /  60  50  50  10
MKO   89  75  94  76 /  70  40  30  10
MIO   85  72  91  74 /  50  40  40  10
F10   92  75  98  77 /  60  20  20  10
HHW   95  77  97  77 /  30  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until noon CDT today for OKZ054>072.

     Heat Advisory from noon today to 7 PM CDT this evening for
     OKZ049-053.

AR...Flash Flood Watch until noon CDT today for ARZ001-002-010-011-
     019-020-029.

&&

LONG TERM....12
Hazardous weather outlook, Aug 8, 4:54 PM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 PM CDT Thu Aug 8 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 PM CDT Thu Aug 8 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening through tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Tonight.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Mainly along and south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
A weak surface boundary stretched west to east roughly along the
Interstate 40 corridor late this afternoon. Showers and
thunderstorms will remain possible near and mainly to the north
of this boundary this evening and into the overnight hours. A few
of the storms could become strong to marginally severe, although
organized severe weather is not expected.

Heavy rain producing thunderstorms training across the same areas
will also raise flash flood concerns across parts of northeast
Oklahoma and northwest Arkansas, mainly tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat
Potential...Heavy Rain Potential.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat
Potential.
MONDAY...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will remain possible into Saturday as
the frontal boundary lingers in the vicinity. Another frontal
boundary will move into the area next week, with thunderstorm
chances increasing Tuesday and Wednesday as a result.

To the south of the frontal boundaries, hot and humid conditions
will continue, with afternoon heat index values nearing or
exceeding 105 degrees each afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 9, 2:57 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT FRI AUG 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      4 NNW OZARK             35.54N 93.85W
08/09/2019                   FRANKLIN           AR   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED NORTH OF OZARK, INCLUDING HIGHWAY
            23 AND NEARBY COUNTY ROADS. DEBRIS FROM FLOODING ACROSS
            ROADWAYS. LOCATION APPROXIMATE BASED ON INFORMATION FROM
            EMERGENCY MANAGER AND FLASH DATA.

&&

KAH
Special weather statement, Aug 9, 3:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT Fri Aug 9 2019

ARZ019-020-029-090930-
Sebastian AR-Franklin AR-Crawford AR-
349 AM CDT Fri Aug 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 430 AM CDT...

At 348 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Alma to 4 miles north of Branch.
Movement was south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Van Buren...                      Ozark...
Charleston...                     Alma...
Lavaca...                         Mulberry...
Dyer...                           Altus...
Branch...                         Denning...
Rudy...                           Wiederkehr Village...
Kibler...                         Concord...
Caulksville...                    Shibley...
Vesta...                          Cecil...
Ursula...                         Etna...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 7 and 28.
 Interstate 540 near mile marker 2.
 Interstate 49 between mile markers 22 and 29.

LAT...LON 3538 9371 3537 9375 3542 9381 3531 9381
      3532 9392 3523 9392 3523 9394 3537 9432
      3565 9432 3545 9371
TIME...MOT...LOC 0848Z 344DEG 12KT 3550 9425 3537 9393

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:23 PM CDTSpecial Weather StatementTSAHaskell52 min
Aug 8, 8:09 PM CDTSpecial Weather StatementTSASequoyah51 min
Aug 8, 8:20 PM CDTSpecial Weather StatementTSAPittsburg40 min
Aug 8, 9:46 PM CDTSpecial Weather StatementTSAOkfuskee44 min
Aug 8, 10:24 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Aug 9, 3:33 AM CDTHeat AdvisoryTSAChoctaw, Pushmataha15 hr
Aug 9, 5:33 AM CDTFlash Flood WarningTSAAdair, Sequoyah6 hr
Aug 9, 7:15 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah3 hr
Aug 9, 8:16 AM CDTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner3 hr
Aug 9, 8:24 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Aug 9, 8:56 AM CDTFlash Flood WarningTSACherokee3 hr
Aug 9, 10:55 AM CDTAreal Flood AdvisoryTSAMayes, Rogers3 hr
Aug 9, 11:27 AM CDTFlash Flood WarningTSAMayes, Rogers95 min
Aug 9, 11:40 AM CDTAreal Flood WarningTSAAdair6 hr
Aug 9, 12:24 PM CDTAreal Flood WarningTSACherokee3 hr
Aug 9, 3:09 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more29 hr
Aug 9, 3:09 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more53 hr
Aug 8, 9:05 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Aug 8, 11:52 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Crawford, Franklin, Madison, Washington3 hr
Aug 9, 2:04 AM CDTFlash Flood WarningTSACrawford, Franklin6 hr
Aug 9, 3:42 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian8 hr
Aug 9, 5:29 AM CDTRiver Flood AdvisoryTSACrawford, Franklin5 hr
Aug 9, 7:58 AM CDTAreal Flood WarningTSACrawford, Franklin6 hr

Nearby

Special Weather Statements in Arkansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.